Alert archive / Texas / Red Flag Warnings in 2010

Red Flag Warning 2, NWS Fort Worth, TX

January 25, 201017 counties in Texas

NWS Fort Worth, TX issued this red flag warning at Jan 25, 2010, 12:47 PM CST for 17 counties in Texas. It took effect at Jan 25, 2010, 1:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 25, 2010, 12:47 PM CST (18:47 UTC)
In effect from
Jan 25, 2010, 1:00 PM CST
Expired
Jan 25, 2010, 6:00 PM CST
In force
5 hr
Issued by
NWS Fort Worth, TX

Counties Collin County, TX, Cooke County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Fannin County, TX, Grayson County, TX, Hopkins County, TX, Hunt County, TX, Jack County, TX, Lamar County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Rockwall County, TX, Tarrant County, TX, Wise County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 82 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 6.8 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2010-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2010-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2232 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

662 
WWUS84 KFWD 251847
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
1247 PM CST MON JAN 25 2010

...A RED FLAG WARNING IS IN EFFECT UNTIL 6 PM CST FOR THE NORTHERN
PART OF NORTH TEXAS DUE TO STRONG WINDS AND LOW HUMIDITIES...

.STRONG NORTHWEST WINDS ASSOCIATED WITH AN INTENSE LOW PRESSURE
SYSTEM TO OUR NORTH WILL RESULT IN STRONG 20 FOOT WINDS OF 20 TO
25 MPH. THE COMBINATION OF THE STRONG WINDS WITH HUMIDITIES BELOW
30 PERCENT WILL RESULT IN EXTREME FIRE DANGER THIS AFTERNOON...
ALONG AND NORTH OF A MINERAL WELLS...DALLAS...SULPHUR SPRINGS
LINE.


TXZ091>095-101>107-116>120-260000-
/O.NEW.KFWD.FW.W.0002.100125T1900Z-100126T0000Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-JACK-WISE-DENTON-COLLIN-HUNT-
DELTA-HOPKINS-PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-
1247 PM CST MON JAN 25 2010

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

STRONG NORTHWEST WINDS ASSOCIATED WITH AN INTENSE LOW PRESSURE
SYSTEM TO OUR NORTH WILL RESULT IN STRONG 20 FOOT WINDS OF 20 TO
25 MPH. THE COMBINATION OF THE STRONG WINDS WITH HUMIDITIES BELOW
30 PERCENT WILL RESULT IN EXTREME FIRE DANGER THIS AFTERNOON...
ALONG AND NORTH OF A MINERAL WELLS...DALLAS...SULPHUR SPRINGS
LINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING
AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE.
REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW
ENFORCEMENT OFFICE.

&&

$$
1 follow-up statement
965 
WWUS84 KFWD 252351
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
551 PM CST MON JAN 25 2010

TXZ091>095-101>107-116>120-260100-
/O.EXP.KFWD.FW.W.0002.000000T0000Z-100126T0000Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-JACK-WISE-DENTON-COLLIN-HUNT-
DELTA-HOPKINS-PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-
551 PM CST MON JAN 25 2010

...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING. 

WINDS HAVE WEAKENED BELOW 20 MPH THIS EVENING...AND THE RED FLAG
WARNING WILL BE ALLOWED TO EXPIRE AT 6 PM CST.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Jan 25, 11:30 AM CST, 1 hour 17 minutes earlier.

Area forecast discussion, Jan 25, 11:30 AM CST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1130 AM CST MON JAN 25 2010

.AVIATION...
VFR CONDITIONS ARE EXPECTED THROUGH 00Z WEDNESDAY. NORTHWEST
WINDS 10 TO 15 KTS...WITH GUSTS OVER 20 KTS AT TIMES... WILL
PREVAIL THROUGH THE AFTERNOON. THE WINDS WILL DECREASE AFTER
SUNSET.  WINDS WILL BECOME EASTERLY AFTER 12Z AND SOUTHEASTERLY
DURING THE AFTERNOON AS HIGH PRESSURE MOVES OFF TO THE EAST. THERE
WILL BE OCCASIONAL MID AND HIGH CLOUDS THAT WILL HAVE NO AVIATION
IMPACTS.

58

&&

.UPDATE...
CURRENT FORECAST IS ON TRACK AND THE ONLY NOTEWORTHY ADJUSTMENT
WAS TO INCREASE TEMPERATURES A DEGREE OR TWO AREA WIDE.
OTHERWISE...THE MAIN FORECAST CHALLENGE CONTINUES TO BE THE CHANCE
FOR WINTER PRECIP/SNOW ON THURSDAY. THE NEW GFS HAS COME IN COLDER
AND MORE EXPANSIVE WITH ITS PRECIP BEHIND THE SURFACE LOW AND WILL
CONTINUE EVALUATE ADDITIONAL DATA AS IT COMES IN.

82/JLD

&&

.PREV DISCUSSION... /ISSUED 442 AM CST MON JAN 25 2010/

TODAY THROUGH TUESDAY NIGHT...DRY AIRMASS LOOKS TO REMAIN IN PLACE
AS A WEAK SFC RIDGE HOLDS OVER NORTH TX TODAY. NORTHWEST FLOW
ALOFT LOOKS TO TRANSITION TO A ZONAL PATTERN BY TUESDAY AS A
STRONG UPPER LEVEL LOW PRESSURE SYSTEM MOVES ONSHORE THE SOUTHERN
CA COAST. DURING THIS TRANSITION PERIOD A WEAK SHORTWAVE TROUGH
WILL MOVE OVER NORTH TX THIS EVENING BRINGING SOME UPPER LEVEL
CLOUDS OVER THE FORECAST AREA. WITH WEAK SFC RIDGE IN PLACE SEE NO
OPPORTUNITY FOR MOISTURE RETURN AND HAVE MAINTAINED A DRY
FORECAST. WITH ZONAL FLOW ALOFT BY TUESDAY LEE SIDE CYCLOGENESIS
WILL BRING WINDS BACK AROUND TO THE SOUTH. AFTER 18 HRS OF
SOUTHERLY FLOW MODELS ARE HINTING AT SOME MODIFIED GULF MOISTURE
RETURNING TO THE REGION. ANTICIPATE A STRATUS DECK TO ACCOMPANY
THIS INITIALLY SHALLOW MOISTURE RETURN...BUILDING INTO NORTH TX
FROM SOUTHWEST TO NORTHEAST TUESDAY NIGHT. THIS SHOULD KEEP
TUESDAY NIGHT LOWS SEVERAL DEGREES WARMER THAN MONDAY NIGHT MAKING
FOR A MILD NIGHT.

WEDNESDAY THROUGH THURSDAY NIGHT...PERSISTENT LOW LVL SOUTHERLY
FLOW WILL BRING DEEPER GULF MOISTURE INTO THE FORECAST AREA DURING
THE DAY ON WEDNESDAY BRINGING US INCREASING PRECIPITATION CHANCES
IN THE WAA REGIME THROUGH WEDNESDAY NIGHT. ON WEDNESDAY NIGHT THE
STRONG UPPER LVL TROUGH LOOKS TO SPREAD LARGE SCALE FORCING FOR
ASCENT OVER NORTH TX INCREASING RAIN CHANCES AND COVERAGE ACROSS
THE CWA. AT THE SAME TIME A POLAR VORTEX NORTH OF THE GREAT LAKES
REGION WILL ROTATE SOUTHEAST SENDING A VERY COLD AIRMASS SOUTH
THROUGH THE GREAT PLAINS. WITH CYCLOGENESIS ONGOING OVER THE
SOUTHERN HIGH PLAINS AND THE POLAR AIRMASS PUSHING SOUTH THROUGH
THE CENTRAL PLAINS...A TIGHT LOW LVL BAROCLINIC ZONE LOOKS TO SET
UP JUST NORTHWEST OF NORTH TX BY SUNRISE ON THURSDAY. AS THE UPPER
LVL SHORTWAVE TROUGH KICKS OUT TO THE NORTHEAST ON THURSDAY THE
SFC LOW OVER THE SOUTHERN HIGH PLAINS WILL MOVE OUT AHEAD OF IT
SENDING THIS BOUNDARY SOUTH THRU NORTH TX AS A STRONG COLD FRONT.
AREAS ALONG AND AHEAD OF THIS FRONT WILL HAVE THE BEST CHANCE AT
SEEING PRECIPITATION...SO HAVE SPREAD 70 TO 80 POPS OVER MUCH OF
THE FORECAST AREA DURING THE DAY ON THURSDAY AS A RESULT. BASED ON
25/00Z MODEL RUNS THE GFS AND ECMWF STILL OFFERED DIFFERENT
SOLUTIONS REGARDING THE TIMING OF THIS FRONT. THE GFS WAS ABOUT 6
HRS FASTER WITH THE FRONT ON THURSDAY...BUT CHOSE TO BLEND
SOLUTIONS RATHER THAN BASE FORECAST ON ONE OR THE OTHER WITH THE
FRONT STILL 3-4 DAYS OUT.

AS THE POLAR AIRMASS MOVES INTO NORTH TX FROM NORTHWEST TO
SOUTHEAST PRECIPITATION IS STILL EXPECTED TO DIMINISH QUICKLY AS
THE LOW LVL AIRMASS LOOKS VERY DRY AT THIS TIME. FOR AREAS NEAR
THE RED RIVER MODELS CONTINUE TO POINT TO SOME MOISTURE WRAPPED UP
BEHIND THE EXITING LOW PRESSURE SYSTEM AND OVER THE LOW LVL POLAR
AIRMASS. THESE AREAS WILL HAVE A CHANCE TO SEE LIGHT RAIN CHANGE
OVER TO SNOW LATE THURSDAY AND THROUGH THE OVERNIGHT HRS. AT THIS
TIME ONLY A NARROW SATURATED LAYER LOOKS TO HOLD OVER NORTHERN
COUNTIES OF THE CWA...SO ANTICIPATE ANY WINTRY PRECIPITATION TO
REMAIN LIGHT AND NOT ACCUMULATE. IF THE SYSTEM WERE TO SINK
FURTHER SOUTH NORTHERN COUNTIES WOULD BE MORE LIKELY TO BE
AFFECTED BY THE TROWAL WHICH COULD GIVE SOME AREAS A CHANCE AT
ACCUMULATION. WHILE THIS SCENARIO IS POSSIBLE...NO OPERATIONAL
MODELS HAVE INDICATED THIS POSSIBILITY YET SO WILL CONTINUE TO
MENTION A CHANGEOVER TO LIGHT SNOW LATE ON THURSDAY AND INTO
THURSDAY NIGHT WITHOUT ANY ACCUMULATIONS EXPECTED. THE EVOLUTION
OF THIS SYSTEM WILL BE MONITORED CLOSELY AS IT APPROACHES FOR ANY
SIGNS OF HIGHER IMPACT WINTER WEATHER.

FRIDAY THROUGH SUNDAY...THE POLAR AIRMASS WILL BE FIRMLY IN PLACE
OVER NORTH TX KEEPING TEMPERATURES WELL BELOW SEASONAL NORMALS
DURING THE PERIOD. THE PERIOD LOOKS TO REMAIN DRY WITH VERY DRY
LOW LVL AIRMASS IN PLACE...BUT THIS WILL ALSO SERVE TO BRING
OVERNIGHT LOWS WELL BELOW FREEZING ACROSS THE CWA FRIDAY AND
LIKELY SATURDAY NIGHT AS WELL. FRIDAY IS EXPECTED TO BE THE
COLDEST DAY WITH HIGHS HOLDING IN THE MID TO UPPER 30S FOR MOST
LOCATIONS. DURING THE WEEKEND TEMPERATURES WILL RECOVER AS POLAR
HIGH MOVES OFF TO THE EAST AND AIRMASS BEGINS TO QUICKLY MODIFY
WITH A RETURN TO SOUTHERLY FLOW AND MOSTLY SUNNY SKIES SATURDAY
AND SUNDAY.

EXTENDED...NO SIGNIFICANT CHANGES MADE TO THE FORECAST. ANOTHER
SHORTWAVE TROUGH LOOKS TO MOVE THRU THE SOUTHERN PLAINS SUNDAY
NIGHT OR MONDAY. MOISTURE RECOVER LOOKS LIMITED AT THIS TIME SO
ONLY HAVE MENTION OF LIGHT RAIN IN THE FORECAST. TEMPERATURES WILL
RETURN TO SEASONAL NORMALS.

CAVANAUGH

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  58  35  60  47  63 /   0   0   0  10  30
WACO, TX              63  34  63  51  64 /   0   0   0  10  30
PARIS, TX             55  33  58  43  60 /   0   0   0   5  30
DENTON, TX            57  29  59  47  62 /   0   0   0  10  30
MCKINNEY, TX          57  32  59  47  62 /   0   0   0  10  30
DALLAS, TX            58  39  60  49  63 /   0   0   0  10  30
TERRELL, TX           58  36  61  48  63 /   0   0   0  10  30
CORSICANA, TX         61  37  62  50  64 /   0   0   0  10  30
TEMPLE, TX            64  36  64  51  64 /   0   0   0  10  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

58/82
Hazardous weather outlook, Jan 25, 4:00 AM CST, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
400 AM CST MON JAN 25 2010

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-261200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
400 AM CST MON JAN 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS NORTH TEXAS THURSDAY.

THERE IS A CHANCE OF LIGHT SNOW THURSDAY NIGHT...MAINLY NORTH OF
THE I-20 CORRIDOR.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

25

Nearby

Red Flag Warnings in Texas, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.